Alert archive / Louisiana / Wind Advisories in 2008

Wind Advisory 2, NWS Shreveport, LA

March 18, 200817 parishes in Louisiana; Columbia County, Lafayette County, Union County, Arkansas; Sabine County, San Augustine County, Shelby County, Texas

NWS Shreveport, LA issued this wind advisory at Mar 18, 2008, 12:39 PM CDT for 17 parishes in Louisiana; Columbia County, Lafayette County, Union County, Arkansas; Sabine County, San Augustine County, Shelby County, Texas. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Mar 18, 2008, 12:39 PM CDT (17:39 UTC)
Expired
Mar 18, 2008, 7:00 PM CDT
In force
6 hr
Issued by
NWS Shreveport, LA
All 23 counties

Columbia County, AR, Lafayette County, AR, Union County, AR, Bienville Parish, LA, Bossier Parish, LA, Caddo Parish, LA, Caldwell Parish, LA, Claiborne Parish, LA, De Soto Parish, LA, Grant Parish, LA, Jackson Parish, LA, LaSalle Parish, LA, Lincoln Parish, LA, Natchitoches Parish, LA, Ouachita Parish, LA, Red River Parish, LA, Sabine Parish, LA, Union Parish, LA, Webster Parish, LA, Winn Parish, LA, Sabine County, TX, San Augustine County, TX, Shelby County, TX

The radar

The Shreveport radar (KSHV), 72 km from the middle of the area, began a volume at 17:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 5.7 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2008-03-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 682 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2008-03-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 356 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
682 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
741 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
356 m²/s²
0-3 km storm-relative helicity
487 m²/s²
Significant tornado parameter
1.7
Supercell composite
6.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KSHV 181739
NPWSHV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SHREVEPORT LA
1239 PM CDT TUE MAR 18 2008

.A DEEPENING LOW PRESSURE SYSTEM OVER CENTRAL TEXAS HAS RESULTED
IN GUSTY WINDS AGAIN TODAY OVER LOUISIANA AND SOUTHERN ARKANSAS AND
CAN BE EXPECTED THROUGH THE AFTERNOON UNTIL SUNSET. WINDS WILL BE
FROM THE SOUTHEAST THROUGHOUT THE AFTERNOON HOURS... GRADUALLY
SHIFTING TO THE WEST AND NORTHWEST AND STILL BREEZY THIS EVENING
AND OVERNIGHT AS A STRONG COLD FRONT MOVES FROM WEST TO EAST
ACROSS THE FOUR STATE AREA.

ARZ071>073-LAZ001>006-010>014-017>022-TXZ153-166-167-190145-
/O.NEW.KSHV.WI.Y.0002.080318T1739Z-080319T0000Z/
/O.EXT.KSHV.LW.Y.0018.080319T0000Z-080319T1100Z/
LAFAYETTE-COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-
LINCOLN-UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-
SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-SHELBY-
SAN AUGUSTINE-SABINE TX-
INCLUDING THE CITIES OF...LEWISVILLE...MAGNOLIA...EL DORADO...
SHREVEPORT...BOSSIER CITY...MINDEN...HOMER...RUSTON...
FARMERVILLE...MANSFIELD...COUSHATTA...BIENVILLE...JONESBORO...
MONROE...MANY...NATCHITOCHES...WINNFIELD...COLFAX...COLUMBIA...
JENA...CENTER...SAN AUGUSTINE...HEMPHILL
1239 PM CDT TUE MAR 18 2008

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...LAKE WIND ADVISORY NOW IN EFFECT FROM 7 PM THIS EVENING TO
6 AM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. THE
LAKE WIND ADVISORY WILL RESUME AND THEN REMAIN IN EFFECT FROM 7 PM
THIS EVENING TO 6 AM CDT WEDNESDAY.

SOUTHEAST WINDS OF 25 TO 35 MPH...WITH HIGHER GUSTS...CAN BE
EXPECTED THIS AFTERNOON...BEFORE GRADUALLY SHIFTING TO THE WEST AND
NORTHWEST THIS EVENING AND OVERNIGHT HOURS AS A COLD FRONT MOVES
ACROSS THE FOUR STATE AREA. WINDS WILL BEGIN TO DECREASE AFTER 6
AM CDT WEDNESDAY AS THE CENTER OF HIGH PRESSURE MOVES OVER THE
AREA.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES USING INTERSTATE 20 OVER LOUISIANA. PLEASE USE
EXTRA CAUTION.


$$

ARZ050-051-059>061-070-OKZ077-TXZ096-097-108>112-124>126-136>138-
149>152-165-190145-
/O.CON.KSHV.LW.Y.0018.000000T0000Z-080319T1100Z/
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-MCCURTAIN-
RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-
MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-
ANGELINA-
INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...ASHDOWN...HOPE...
PRESCOTT...TEXARKANA...IDABEL...CLARKSVILLE...MT VERNON...
MT PLEASANT...PITTSBURG...DAINGERFIELD...ATLANTA...QUITMAN...
GILMER...JEFFERSON...TYLER...LONGVIEW...MARSHALL...RUSK...
HENDERSON...CARTHAGE...NACOGDOCHES...LUFKIN
1239 PM CDT TUE MAR 18 2008

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CDT
WEDNESDAY...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CDT WEDNESDAY. 

SOUTHEAST WINDS OF 15 TO 25 MPH...WITH HIGHER GUSTS...CAN BE
EXPECTED THIS MORNING...BEFORE GRADUALLY SHIFTING TO THE WEST AND
NORTHWEST THROUGH THE AFTERNOON AND OVERNIGHT HOURS AS A COLD
FRONT MOVES ACROSS THE FOUR STATE AREA. WINDS WILL BEGIN TO
DECREASE AFTER 6 AM CDT WEDNESDAY AS THE CENTER OF HIGH PRESSURE
MOVES OVER THE AREA.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES.  SMALL BOATS WILL BE ESPECIALLY PRONE TO
CAPSIZING.

$$

24
1 follow-up statement
000 
WWUS74 KSHV 182116
NPWSHV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SHREVEPORT LA
416 PM CDT TUE MAR 18 2008

.A DEEPENING LOW PRESSURE SYSTEM OVER CENTRAL TEXAS HAS RESULTED
IN GUSTY WINDS AGAIN TODAY OVER LOUISIANA AND SOUTHERN ARKANSAS
AND CAN BE EXPECTED THROUGH THE AFTERNOON UNTIL SUNSET. WINDS
WILL BE FROM THE SOUTHEAST THROUGHOUT THE AFTERNOON HOURS...
GRADUALLY SHIFTING TO THE WEST AND NORTHWEST AND STILL BREEZY
THIS EVENING AND OVERNIGHT AS A STRONG COLD FRONT MOVES FROM WEST
TO EAST ACROSS THE FOUR STATE AREA.

ARZ071>073-LAZ001>006-010>014-017>022-TXZ153-166-167-190530-
/O.CON.KSHV.WI.Y.0002.000000T0000Z-080319T0000Z/
/O.CON.KSHV.LW.Y.0018.080319T0000Z-080319T1100Z/
LAFAYETTE-COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-
LINCOLN-UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-
SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-SHELBY-
SAN AUGUSTINE-SABINE TX-
INCLUDING THE CITIES OF...LEWISVILLE...MAGNOLIA...EL DORADO...
SHREVEPORT...BOSSIER CITY...MINDEN...HOMER...RUSTON...
FARMERVILLE...MANSFIELD...COUSHATTA...BIENVILLE...JONESBORO...
MONROE...MANY...NATCHITOCHES...WINNFIELD...COLFAX...COLUMBIA...
JENA...CENTER...SAN AUGUSTINE...HEMPHILL
416 PM CDT TUE MAR 18 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CDT
WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. A
LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CDT WEDNESDAY. 

SOUTHEAST WINDS OF 25 TO 35 MPH...WITH HIGHER GUSTS...CAN BE
EXPECTED THIS AFTERNOON...BEFORE GRADUALLY SHIFTING TO THE WEST
AND NORTHWEST THIS EVENING AND OVERNIGHT HOURS AS A COLD FRONT
MOVES ACROSS THE FOUR STATE AREA. WINDS WILL BEGIN TO DECREASE
AFTER 6 AM CDT WEDNESDAY AS THE CENTER OF HIGH PRESSURE MOVES
OVER THE AREA.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES USING INTERSTATE 20 OVER LOUISIANA. PLEASE USE
EXTRA CAUTION.

$$

ARZ050-051-059>061-070-OKZ077-TXZ096-097-108>112-124>126-136>138-
149>152-165-190530-
/O.CON.KSHV.LW.Y.0018.000000T0000Z-080319T1100Z/
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-MCCURTAIN-
RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-
MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-
ANGELINA-
INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...ASHDOWN...HOPE...
PRESCOTT...TEXARKANA...IDABEL...CLARKSVILLE...MT VERNON...
MT PLEASANT...PITTSBURG...DAINGERFIELD...ATLANTA...QUITMAN...
GILMER...JEFFERSON...TYLER...LONGVIEW...MARSHALL...RUSK...
HENDERSON...CARTHAGE...NACOGDOCHES...LUFKIN
416 PM CDT TUE MAR 18 2008

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CDT
WEDNESDAY...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CDT WEDNESDAY. 

SOUTHEAST WINDS OF 15 TO 25 MPH...WITH HIGHER GUSTS...CAN BE
EXPECTED THIS MORNING...BEFORE GRADUALLY SHIFTING TO THE WEST AND
NORTHWEST THROUGH THE AFTERNOON AND OVERNIGHT HOURS AS A COLD
FRONT MOVES ACROSS THE FOUR STATE AREA. WINDS WILL BEGIN TO
DECREASE AFTER 6 AM CDT WEDNESDAY AS THE CENTER OF HIGH PRESSURE
MOVES OVER THE AREA.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES.  SMALL BOATS WILL BE ESPECIALLY PRONE TO
CAPSIZING.

$$

24

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this wind advisory went out at Mar 18, 11:11 AM CDT, 1 hour 28 minutes earlier.

Area forecast discussion, Mar 18, 11:11 AM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1111 AM CDT TUE MAR 18 2008

.UPDATE...
UPDATE TO INCLUDE TORNADO WATCH 131 INFORMATION IN TEXT PRODUCTS. /24/

&&

.PREV DISCUSSION... /ISSUED 1046 AM CDT TUE MAR 18 2008/

DISCUSSION...
UPDATE TO FORECAST TO INCLUDE WATCH INFORMATION. ALSO TO BUMP
HIGHS AND POPS OVER THE SOUTHEAST. NEW PRODUCTS AVAILABLE SOON. /24/

AVIATION...
CIGS WILL ALTERNATE BETWEEN MVFR/VFR TODAY. SOUTH WINDS MAY GUST TO
35 KTS AT TIMES THIS AFTERNOON ESPECIALLY WHERE BREAKS IN CLOUDS
OCCUR ALLOWING BETTER MIXING. DISCRETE THUNDERSTORMS WILL OCCUR
TODAY OVER THE AREA...POSSIBLY SEVERE. PERSISTENT RAINFALL...HEAVY
AT TIMES...WILL OCCUR ALONG FRONTAL BOUNDARY THAT WILL CREEP EAST
INTO AREA. FRONT IS THROUGH DFW AT 16Z...WILL COME THROUGH TYR NEAR
00Z AND SHV NEAR 05Z. CIGS WILL BECOME MVFR/IFR WITHIN PRECIP AND
TSTMS. /17/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  80  50  61  37 /  90  80  20   0
MLU  83  54  64  39 /  60  80  20   0
DEQ  76  46  59  32 / 100  80  20   0
TXK  79  48  59  39 / 100  80  20   0
ELD  79  52  61  36 /  90 100  20   0
TYR  78  47  60  42 / 100  70   0   0
GGG  80  47  59  39 / 100  70   0   0
LFK  82  49  62  38 /  90  70   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 6 AM WEDNESDAY FOR THE FOLLOWING ZONES:
     COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
     RIVER...MILLER...NEVADA...SEVIER...AND UNION AR.

     FLASH FLOOD WATCH UNTIL MIDNIGHT WEDNESDAY FOR THE FOLLOWING
     ZONES: COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
     RIVER...MILLER...NEVADA...SEVIER...AND UNION AR.

LA...FLASH FLOOD WATCH UNTIL MIDNIGHT WEDNESDAY FOR THE FOLLOWING
     ZONES: BOSSIER...CADDO...CLAIBORNE...UNION LA...AND
     WEBSTER.

     LAKE WIND ADVISORY UNTIL 6 AM WEDNESDAY FOR THE FOLLOWING ZONES:
     BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE
     SOTO...GRANT...JACKSON...LA
     SALLE...LINCOLN...NATCHITOCHES...OUACHITA...RED
     RIVER...SABINE LA...UNION LA...WEBSTER...AND WINN.

OK...FLASH FLOOD WATCH UNTIL MIDNIGHT WEDNESDAY FOR THE FOLLOWING
     ZONES: AND MCCURTAIN.

     LAKE WIND ADVISORY UNTIL 6 AM WEDNESDAY FOR THE FOLLOWING ZONES:
     AND MCCURTAIN.

TX...FLASH FLOOD WATCH UNTIL MIDNIGHT WEDNESDAY FOR THE FOLLOWING
     ZONES:
     ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED
     RIVER...RUSK...SHELBY...SMITH...TITUS...UPSHUR...AND WOOD.

     LAKE WIND ADVISORY UNTIL 6 AM WEDNESDAY FOR THE FOLLOWING ZONES:
     ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED
     RIVER...RUSK...SABINE TX...SAN
     AUGUSTINE...SHELBY...SMITH...TITUS...UPSHUR...AND WOOD.

&&

24
Hazardous weather outlook, Mar 18, 12:03 PM CDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1203 PM CDT TUE MAR 18 2008

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-191100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1203 PM CDT TUE MAR 18 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

STRONG TO SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THIS
AFTERNOON...EVENING AND PORTIONS OF THE OVERNIGHT HOURS OVER THE
FOUR STATE AREA.  THUNDERSTORMS THAT DO DEVELOP AND REACH
OR EXCEED SEVERE LIMITS...WILL PRODUCE FREQUENT LIGHTNING AND VERY
GUSTY WINDS.  SOME OF THE THUNDERSTORM CLUSTERS MAY PRODUCE
DAMAGING STRAIGHT LINE WINDS...AND THEN OTHER ISOLATED SUPER
CELL THUNDERSTORMS MAY BECOME TORNADIC. IN ADDITION...FLASH
FLOODING WILL BE POSSIBLE...MAINLY ALONG AND NORTH OF A LUFKIN...
TEXAS TO FARMERVILLE...LOUISIANA LINE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT
PERSONNEL ACTIVATION WILL BE NEEDED TODAY AND TONIGHT.

24

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 9:09 AM CDTRiver Flood WarningSHVLittle River5 days
Mar 18, 9:11 AM CDTRiver Flood WarningSHVLittle River, Sevier4 days
Mar 18, 6:18 PM CDTSevere Thunderstorm WarningSHVHoward, Sevier42 min
Mar 17, 7:48 PM CDTSevere Thunderstorm WarningSHVRed River57 min
Mar 18, 3:40 PM CDTFlash Flood WarningSHVRed River4 hr
Mar 18, 4:48 PM CDTFlash Flood WarningSHVRed River4 hr

Nearby

Wind Advisories in Louisiana, 2008Wind Advisories in Arkansas, 2008Wind Advisories in Texas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.